Alert archive / Wisconsin / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS La Crosse, WI

February 18, 201113 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this winter storm watch at Feb 18, 2011, 2:58 PM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 20, 2011, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 18, 2011, 2:58 PM CST (20:58 UTC)
In effect from
Feb 20, 2011, 12:00 AM CST
Expired
Feb 19, 2011, 4:03 AM CST
In force
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WWUS43 KARX 182058
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
258 PM CST FRI FEB 18 2011

...SIGNIFICANT WINTER STORM EXPECTED SATURDAY NIGHT INTO SUNDAY
NIGHT...

.A LOW PRESSURE SYSTEM WILL DEVELOP OVER COLORADO SATURDAY NIGHT
THEN LIFT INTO IOWA AND NORTHERN ILLINOIS SUNDAY NIGHT. LOOK FOR
SNOW TO GRADUALLY DEVELOP ACROSS THE REGION AFTER MIDNIGHT
SATURDAY NIGHT. ON SUNDAY...THE SNOW WILL CONTINUE FOR AREAS ALONG
AND NORTH OF I-90. HOWEVER...LOCATIONS SOUTH OF I-90 SHOULD SEE
THE PRECIPITATION CHANGE TO SLEET...FREEZING RAIN AND RAIN. ON
SUNDAY NIGHT...THE WINTRY MIX OF PRECIPITATION WILL CHANGE BACK OVER
TO ALL SNOW...WITH PRECIPITATION ENDING MONDAY MORNING.

THE POTENTIAL EXISTS FOR 6 TO 15 INCHES OF TOTAL SNOWFALL FROM
I-90 NORTHWARD...AND 3 TO 6 INCHES OVER NORTHEAST IOWA AND
SOUTHWEST WISCONSIN. ICE ACCUMULATIONS OF ONE TENTH TO ONE HALF OF
AN INCH ARE ALSO POSSIBLE OVER NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN.

MNZ079-086>088-WIZ017-029-032>034-041>044-190500-
/O.NEW.KARX.WS.A.0002.110220T0600Z-110221T1200Z/
WABASHA-DODGE-OLMSTED-WINONA-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-
JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON
258 PM CST FRI FEB 18 2011

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT. 

* PLAN ON SNOW TO DEVELOP SATURDAY NIGHT AND CONTINUE THROUGH
  SUNDAY NIGHT. THE SNOW COULD MIX WITH SLEET AT TIMES...MAINLY
  DURING SUNDAY AFTERNOON.

* TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 15 INCHES ARE POSSIBLE.

* VERY POOR VISIBILITIES ARE LIKELY ON SUNDAY WHEN THE HEAVIEST
  SNOW IS EXPECTED.

* THE SNOW WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS. IN
  ADDITION...LOOK FOR THE SNOW TO BE WET AND HEAVY...MAKING IT
  SLIPPERY AND MORE DIFFICULT TO MOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IAZ008>011-018-019-029-030-MNZ094>096-WIZ053>055-061-190500-
/O.NEW.KARX.WS.A.0002.110220T0600Z-110221T1200Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-MOWER-FILLMORE-HOUSTON-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...AUSTIN...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...
PLATTEVILLE
258 PM CST FRI FEB 18 2011

...WINTER STORM WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
LATE SUNDAY NIGHT. 

* PLAN ON SNOW TO DEVELOP SATURDAY NIGHT...THEN CHANGE TO A MIX OF
  SLEET...FREEZING RAIN AND RAIN FOR LATE SATURDAY NIGHT AND SUNDAY.
  ANY PRECIPITATION WILL CHANGE BACK TO SNOW SUNDAY NIGHT.

* TOTAL SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED...MUCH OF
  WHICH WILL OCCUR BEFORE 9 AM ON SUNDAY. IN ADDITION...ICE
  ACCUMULATIONS OF UP TO ONE HALF OF AN INCH ARE POSSIBLE.

* VISIBILITIES COULD BE REDUCED TO ONE HALF OF A MILE OR LESS AS
  THE SNOW MOVES THROUGH SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

* THE COMBINATION OF SNOW AND ICE WILL MAKE FOR TREACHEROUS
  DRIVING CONDITIONS. IN ADDITION...THE WEIGHT OF THE SNOW AND ICE
  ON POWER LINES MAY RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

AJ

WEATHER.GOV/LACROSSE
2 follow-up statements
475 
WWUS43 KARX 190256
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
856 PM CST FRI FEB 18 2011

...SIGNIFICANT WINTER STORM EXPECTED SATURDAY NIGHT INTO SUNDAY
NIGHT...

.A LOW PRESSURE SYSTEM WILL DEVELOP OVER COLORADO SATURDAY NIGHT
THEN LIFT INTO IOWA AND NORTHERN ILLINOIS SUNDAY NIGHT. LOOK FOR
SNOW TO GRADUALLY DEVELOP ACROSS THE REGION AFTER MIDNIGHT
SATURDAY NIGHT. ON SUNDAY...THE SNOW WILL CONTINUE FOR AREAS
ALONG AND NORTH OF I-90. HOWEVER...LOCATIONS SOUTH OF I-90 SHOULD
SEE THE PRECIPITATION CHANGE TO SLEET...FREEZING RAIN AND RAIN.
ON SUNDAY NIGHT...THE WINTRY MIX OF PRECIPITATION WILL CHANGE
BACK OVER TO ALL SNOW...WITH PRECIPITATION ENDING MONDAY MORNING.

THE POTENTIAL EXISTS FOR 6 TO 15 INCHES OF TOTAL SNOWFALL FROM I-
90 NORTHWARD...AND 3 TO 6 INCHES OVER NORTHEAST IOWA AND
SOUTHWEST WISCONSIN. ICE ACCUMULATIONS OF ONE TENTH TO ONE HALF
OF AN INCH ARE ALSO POSSIBLE OVER NORTHEAST IOWA AND FAR
SOUTHWEST WISCONSIN.

MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-191100-
/O.CON.KARX.WS.A.0002.110220T0600Z-110221T1200Z/
WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-TAYLOR-CLARK-
BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-
INCLUDING THE CITIES OF...ROCHESTER...WINONA...AUSTIN...MEDFORD...
NEILLSVILLE...BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...
MAUSTON...VIROQUA
856 PM CST FRI FEB 18 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT. 

* PLAN ON SNOW TO DEVELOP SATURDAY NIGHT AND CONTINUE THROUGH 
  SUNDAY NIGHT. THE SNOW COULD MIX WITH SLEET AT TIMES...MAINLY 
  DURING SUNDAY AFTERNOON. 

* TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 15 INCHES ARE POSSIBLE.

* VERY POOR VISIBILITIES ARE LIKELY ON SUNDAY WHEN THE HEAVIEST 
  SNOW IS EXPECTED. 

* THE SNOW WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS. IN 
  ADDITION...LOOK FOR THE SNOW TO BE WET AND HEAVY...MAKING IT 
  SLIPPERY AND MORE DIFFICULT TO MOVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

IAZ008>011-018-019-029-030-WIZ054-055-061-191100-
/O.CON.KARX.WS.A.0002.110220T0600Z-110221T1200Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
856 PM CST FRI FEB 18 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH LATE SUNDAY NIGHT. 

* PLAN ON SNOW TO DEVELOP SATURDAY NIGHT...THEN CHANGE TO A MIX 
  OF SLEET...FREEZING RAIN AND RAIN FOR LATE SATURDAY NIGHT AND 
  SUNDAY. ANY PRECIPITATION WILL CHANGE BACK TO SNOW SUNDAY 
  NIGHT. 

* TOTAL SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED...MUCH OF 
  WHICH WILL OCCUR BEFORE 9 AM ON SUNDAY. IN ADDITION...ICE 
  ACCUMULATIONS OF UP TO ONE HALF OF AN INCH ARE POSSIBLE. 

* VISIBILITIES COULD BE REDUCED TO ONE HALF OF A MILE OR LESS AS 
  THE SNOW MOVES THROUGH SATURDAY NIGHT INTO EARLY SUNDAY 
  MORNING. 

* THE COMBINATION OF SNOW AND ICE WILL MAKE FOR TREACHEROUS 
  DRIVING CONDITIONS. IN ADDITION...THE WEIGHT OF THE SNOW AND 
  ICE ON POWER LINES MAY RESULT IN POWER OUTAGES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
670 
WWUS43 KARX 191003
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
403 AM CST SAT FEB 19 2011

...WINTRY MIX OF PRECIPITATION EXPECTED TO CLOSE OUT THE WEEKEND...

.A POTENT STORM SYSTEM WILL BEGIN TO IMPACT THE AREA STARTING LATE
TONIGHT AS PRECIPITATION MOVES IN FROM THE SOUTHWEST. AS THIS
PRECIPITATION MOVES NORTHEAST OVERTAKING THE ENTIRE AREA SUNDAY
WARMER TEMPERATURES WILL LEAD TO A MIXED BAG OF PRECIPITATION
TYPES RANGING FROM RAIN TO SLEET TO SNOW.

AREAS NORTH OF INTERSTATE 90 ARE LIKELY TO STAY IN COLDER AIR
LONGER AND HENCE WILL EXPERIENCE MAINLY SNOW ON SUNDAY INTO MONDAY
MORNING. CLOSER TO INTERSTATE 90 AND THE IOWA BORDER...SNOW WILL
BE MIXED AT TIMES WITH SLEET OR EVEN FREEZING RAIN BUT SIGNIFICANT
SNOW ACCUMULATIONS ARE STILL POSSIBLE ALONG WITH SOME ICING.
ACROSS NORTHEAST IOWA INTO SOUTHWEST WISCONSIN ANY SNOW WILL
TRANSITION OVER TO SLEET AND THEN RAIN ON SUNDAY WITH TEMPERATURES
EXPECTED TO CLIMB ABOVE THE FREEZING MARK. ICING WILL LIKELY BE
THE MAIN PROBLEM.

THE PRECIPITATION WILL CHANGE BACK TO ALL SNOW SUNDAY NIGHT BEFORE
ENDING AND EXITING THE AREA ON MONDAY.

THE POTENTIAL EXISTS FOR 6 TO 15 INCHES OF WET...HEAVY SNOW FROM
INTERSTATE 90 NORTHWARD...AND 3 TO 6 INCHES OVER NORTHEAST IOWA
AND SOUTHWEST WISCONSIN. ICE ACCUMULATIONS OF ONE TENTH TO ONE
HALF OF AN INCH ARE POSSIBLE OVER NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ054-061-
191815-
/O.UPG.KARX.WS.A.0002.110220T0600Z-110221T1200Z/
/O.NEW.KARX.WS.W.0002.110220T0600Z-110221T1200Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
CRAWFORD-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...PRAIRIE DU CHIEN...
PLATTEVILLE
403 AM CST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...SLEET AND FREEZING RAIN...WHICH IS IN
EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* SNOW WILL DEVELOP LATE TONIGHT...THEN CHANGE TO A MIX OF
  SLEET...FREEZING RAIN AND RAIN ON SUNDAY. ANY PRECIPITATION
  WILL CHANGE BACK TO SNOW SUNDAY NIGHT.

* TOTAL SNOWFALL AMOUNTS OF 6 TO 15 INCHES ARE POSSIBLE ALONG AND
  NORTH OF INTERSTATE 90 WITH 3 TO 6 INCHES POSSIBLE SOUTH OF
  THERE. IN ADDITION...ICE ACCUMULATIONS OF UP TO ONE HALF OF AN
  INCH ARE POSSIBLE IN NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

* VISIBILITIES COULD BE REDUCED TO ONE HALF OF A MILE OR LESS AS
  THE SNOW MOVES THROUGH...ESPECIALLY SUNDAY MORNING.

* THE COMBINATION OF SNOW AND ICE WILL MAKE FOR TREACHEROUS
  DRIVING CONDITIONS. IN ADDITION...THE WEIGHT OF THE SNOW AND ICE
  ON POWER LINES MAY RESULT IN POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS
AT TIMES...ESPECIALLY ON SUNDAY.

&&

$$

WIZ017-029-032>034-041>044-053-055-191815-
/O.UPG.KARX.WS.A.0002.110220T0600Z-110221T1200Z/
/O.NEW.KARX.WS.W.0002.110220T1200Z-110221T1200Z/
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-RICHLAND-
INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...RICHLAND CENTER
403 AM CST SAT FEB 19 2011

...WINTER STORM WARNING IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND SLEET...WHICH IS IN EFFECT FROM
6 AM SUNDAY TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* SNOW WILL DEVELOP BY SUNDAY MORNING AND WILL BE HEAVY AT TIMES.
  SOME MIX OF FREEZING RAIN OR SLEET IS ALSO EXPECTED.
  PRECIPITATION WILL BE ENTIRELY SNOW BY SUNDAY NIGHT AS COLDER
  AIR MOVES IN.

* TOTAL SNOWFALL ACCUMULATIONS OF 8 TO 15 INCHES ARE POSSIBLE.

* VERY POOR VISIBILITIES ARE LIKELY ON SUNDAY WHEN THE HEAVIEST 
  SNOW IS EXPECTED. 

* THE SNOW WILL MAKE FOR TREACHEROUS DRIVING CONDITIONS. IN
  ADDITION...LOOK FOR THE SNOW TO BE WET AND HEAVY...MAKING IT
  SLIPPERY AND MORE DIFFICULT TO MOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINTER STORM WARNINGS MEAN SIGNIFICANT AMOUNTS OF SNOW ARE
FORECAST THAT WILL MAKE TRAVEL TOUGH...ESPECIALLY ON SUNDAY.

&&

$$

SHEA

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this winter storm watch went out at Feb 18, 2:03 PM CST, 55 minutes earlier.

Area forecast discussion, Feb 18, 2:03 PM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
203 PM CST FRI FEB 18 2011

.UPDATE...BASED ON CURRENT WIND OBSERVATIONS...WILL BE CANCELING
THE WIND ADVISORY SHORTLY. ALSO...HERE IS THE PRELIMINARY
INFORMATION ON THE WINTER STORM WATCH THAT WILL BE ISSUED AROUND 3
PM CST. IT IS THE ENTIRE FORECAST AREA.

THE CONFIDENCE LEVEL HAS EXCEEDED THE 50 PERCENT THRESHOLD FOR
REACHING WINTER STORM WARNING CRITERIA BASED ON SNOWFALL NEAR THE
I-90 CORRIDOR AND NORTH....AND THE ICING POTENTIAL IN THE SOUTH.
WE COULD SEE 0.25 INCHES OF GLAZE ICE IN THE SOUTHERN AREA
SATURDAY NIGHT INTO SUNDAY MORNING...THEN A WARMING TO RAIN SUNDAY AFTERNOON.
SO IT APPEARS THAT PERIOD IS MOST CRITICAL FOR NORTHEAST IA AND
SWRN WI.

IF THE STORM TRACKS FURTHER SOUTH...HEAVY SNOW WILL BE PLACED
SOUTH OF I-90 AND INTO NERN IA AND SWRN WI. THUS...ENTIRE AREA
WILL BE UNDER A WATCH.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY
     NIGHT FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-
     WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY
     NIGHT FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY
     NIGHT FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-
     IAZ030.

&&

BAUMGARD/JUST/SWERMAN
Hazardous weather outlook, Feb 18, 4:40 AM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
440 AM CST FRI FEB 18 2011

WIZ017-029-032>034-042>044-191200-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU-
440 AM CST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF WESTERN AND NORTH
CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL REMAIN BRISK TODAY AND COULD GUST UP TO 45 MPH AT
TIMES. A WIND ADVISORY IS IN EFFECT THROUGH THE DAY. TRAVEL ON NORTH-
SOUTH ROADS WILL BE IMPACTED THE MOST.

MANY AREA TRIBUTARY RIVERS WILL CONTINUE TO RISE GIVEN RECENT
SNOW MELT. RISING WATER LEVELS WILL ALSO INCREASE THE THREAT OF
ICE JAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POTENTIAL WINTER STORM COULD BRING A WINTRY MIX OF RAIN...
SNOW...SLEET OR FREEZING RAIN TO THE AREA SATURDAY NIGHT INTO
MONDAY. IT IS STILL UNCLEAR WHERE THE MAIN SNOW ACCUMULATIONS MIGHT
FALL BUT COLDER AIR TO THE NORTH WILL MAKE THE SNOW THREAT HIGHER
THE FURTHER NORTH YOU ARE IN WISCONSIN. SEVERAL INCHES OF SNOW ARE
POSSIBLE.

MORE WINTRY WEATHER IS FORECAST NEXT WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

PEAK WIND GUSTS OR ANY RELATED DAMAGE REPORTS WOULD BE APPRECIATED
TODAY.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR COVERING THE PRECIPITATION THREAT THIS WEEKEND IS SCHEDULED
FOR LOCAL EMERGENCY MANAGEMENT OFFICIALS AT 1 PM TODAY.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ041-053>055-061-
191117-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
VERNON-WABASHA-WINNESHIEK-WINONA-
440 AM CST FRI FEB 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL REMAIN BRISK TODAY AND COULD GUST BETWEEN 30 AND 40
MPH AT TIMES. TRAVEL ON NORTH-SOUTH ROADS WILL BE IMPACTED THE MOST.

MANY AREA TRIBUTARY RIVERS WILL CONTINUE TO RISE GIVEN RECENT
SNOW MELT. RISING WATER LEVELS WILL ALSO INCREASE THE THREAT OF
ICE JAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A POTENTIAL WINTER STORM COULD BRING A WINTRY MIX OF RAIN...
SNOW...SLEET OR FREEZING RAIN TO THE AREA SATURDAY NIGHT INTO
MONDAY. IN ADDITION TO POSSIBLE SLEET AND SNOW ACCUMULATIONS...
FREEZING RAIN COULD CAUSE ICING IN SOME AREAS WHICH COULD IMPACT
TRAVEL MAINLY SUNDAY AND SUNDAY NIGHT.

MORE WINTRY WEATHER IS FORECAST NEXT WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

PEAK WIND GUSTS OVER 35 MPH WOULD BE APPRECIATED TODAY.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR COVERING THE PRECIPITATION THREAT THIS WEEKEND IS SCHEDULED
FOR LOCAL EMERGENCY MANAGEMENT OFFICIALS AT 1 PM TODAY.

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 3:14 AM CSTWind AdvisoryARXAdams, Buffalo, Clark, Jackson, Juneau, Monroe and 2 more11 hr

Nearby

Winter Storm Watches in Wisconsin, 2011Winter Storm Watches in Iowa, 2011Winter Storm Watches in Minnesota, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.